Shakiness, drowsiness, and a rapid heart rate are some of the most commonly-reported symptoms of an Invega overdose. The effects of an Invega overdose will vary from person to person, depending on how much Invega was taken and whether it was taken with other drugs or alcohol. Treatment for an Invega overdose may include certain medications, "pumping the stomach," or supportive care.
Invega® (paliperidone) is a medication that is used to treat schizophrenia and schizoaffective disorder. As with all medicines, it is possible for a person to overdose on Invega. The specific Invega overdose effects will vary depending on a number of factors, including how much Invega was taken and whether it was taken with any other medicines, drugs, and/or alcohol.
If a person overdoses on Invega, the symptoms can vary. Some examples of commonly-reported Invega overdose symptoms include:
- A rapid heart rate (tachycardia)
- Low blood pressure (hypotension)
- Irregular heart rhythms (arrhythmias)
- Unsteadiness when walking
- Shakiness, tremors, or unusual body movements.
The treatment for an Invega overdose will vary. If the overdose was recent, a healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." However, once Invega has been absorbed into the body, there is no treatment that can remove it quickly. Therefore, in these cases, treatment involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV)
- Arrhythmia medications or medications for other complications
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Invega.